Alert archive / New Mexico / Flash Flood Warnings in 2005
Flash Flood Warning 4, NWS El Paso, TX
NWS El Paso, TX issued this flash flood warning at Aug 9, 2005, 3:04 PM MDT for Otero County, New Mexico. It was in force for 116 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 9, 2005, 3:04 PM MDT (21:04 UTC)
- Expired
- Aug 9, 2005, 5:00 PM MDT
- In force
- 116 min
- Issued by
- NWS El Paso, TX
- Area
- Counties, with a storm outline in the text
County Otero County, NM
The radar
The Holloman AFB radar (KHDX), 27 km from the middle of the area, began a volume at 21:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 9.1 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 584 J/kg
- Mixed-layer CIN
- -130 J/kg
- Mixed-layer LCL
- 1427 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -36 m²/s²
- 0-3 km storm-relative helicity
- -15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KEPZ 092121 FFWEPZ NMC035-092300- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE EL PASO TX 304 PM MDT TUE AUG 9 2005 THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTH CENTRAL OTERO COUNTY IN NEW MEXICO * UNTIL 500 PM MDT * AT 257 PM MDT...THE PUBLIC REPORTED FLASH FLOODING FROM A THUNDERSTORM OVER THE HIGH ROLLS AND MOUNTAIN PARK AREAS WITH WATER ENTERING SEVERAL HOMES ALONG HIGHWAY 82. RADAR HAS ESTIMATED UP TO 3 INCHES OF RAIN HAS FALLEN OVER THIS AREA IN THE LAST ONE TO ONE AND A HALF HOURS. THESE STORMS ARE SLOWLY MOVING SOUTHWESTWARD AT AROUND 7 TO 12 MPH AND THE ADDITIONAL RAINFALL ALONG WITH THE DOWNHILL RUNOFF WILL CONTINUE TO POSE A FLOODING HAZARD ON HIGHWAY 82 WESTWARD DOWN TO U.S. HIGHWAY 54 INCLUDING THE TOWN OF LA LUZ. RAINFALL AND RUNOFF COULD ALSO BRING FLOODING CONDITIONS TO THE LOWLANDS IN THE NEXT 1 TO 2 HOURS ALONG HIGHWAYS 54 AND 70 INCLUDING THE CITY OF ALAMOGORDO AND THE SURROUNDINGS. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 1.5 INCHES ARE POSSIBLE IN THE WARNED AREA. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. TURN AROUND...DONT DROWN. LAT...LON 3293 10593 3286 10583 3304 10571 3310 10589 $$ 20 / NOVLAN
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 9, 2:56 PM MDT, 8 minutes earlier.
Area forecast discussion, Aug 9, 2:56 PM MDT, 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 256 PM MDT TUE AUG 9 2005 .SYNOPSIS... WEAK HIGH PRESSURE ALOFT WILL CONTINUE THROUGH FRIDAY. WITH DECENT MOISTURE REMAINING...LOOK FOR SCATTERED THUNDERSTORMS EACH DAY. LOCALLY HEAVY RAINS AND MINOR FLOODING ARE POSSIBLE IN THIS ENVIRONMENT. WEST FLOW ALOFT ON SATURDAY WILL BEGIN TO REDUCE MOISTURE SOMEWHAT AND THUNDERSTORMS WILL BE MORE ISOLATED SUNDAY THROUGH TUESDAY. && .DISCUSSION... PRETTY GOOD CONVECTIVE ACTIVITY TODAY AS MOISTURE AND INSTABILITY REMAIN IN PLACE...AND LIKELY AIDED BY A WEAK TROUGH ENTERING THE EASTERN CWA ACCOMPANIED BY SOME MID LEVEL DRYING. AGAIN FLOODING IS THE MAIN CONCERN WITH THESE SLOW MOVING STORMS. ISSUED SPS TO COVER ENTIRE CWA WITH THESE CONCERNS AND THE SACRAMENTO MOUNTAINS NOW RECEIVING SOME HEAVY RAINS AND POSSIBLE FLOODING. BOTH ETA/GFS CONTINUE THE BROAD WEAK HIGH PRESSURE ALOFT OVER THE AREA THROUGH FRIDAY. WITH LITTLE CHANGE IN MOISTURE AND INSTABILITY WILL KEEP CONSISTENT WORDING OF SCATTERED/ISOLATED THUNDERSTORMS IN THE ZONES. BOTH MODELS BEGIN DEVELOPING WESTERLY FLOW ALOFT BY SATURDAY AND SUNDAY WITH. ONLY SIGNIFICANT CHANGE TO FORECAST IS DECREASING THE THUNDERSTORM COVERAGE ON SUNDAY AS AIRMASS DRIES AND STABILIZES. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 73 95 73 94 72 / 20 20 20 20 20 SIERRA BLANCA TX 68 89 69 87 68 / 20 20 20 20 20 LAS CRUCES 70 94 71 94 70 / 20 20 20 20 20 ALAMOGORDO 65 90 68 89 67 / 20 20 20 20 20 CLOUDCROFT 49 70 47 70 47 / 30 30 30 30 30 TRUTH OR CONSEQUENCES 69 96 71 94 70 / 20 20 20 20 20 SILVER CITY 62 84 63 83 63 / 30 30 30 30 30 DEMING 69 96 70 93 69 / 20 20 20 20 20 LORDSBURG 69 92 70 90 69 / 30 30 30 30 30 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM, TX...NONE. && 17 HEFNER
In the hours before
Special weather statement, Aug 9, 1:08 PM MDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 108 PM MDT TUE AUG 9 2005 NMZ022>025-030>032-TXZ055-056-100215- EL PASO TX-HUDSPETH TX-SIERRA COUNTY LAKES REGION NM- SOUTHERN DESERT NM-SOUTHERN SACRAMENTO MOUNTAINS NM- SOUTHWEST DESERT/BOOTHEEL NM-SOUTHWEST DESERT/MIMBRES BASIN NM- SOUTHWEST MOUNTAINS/LOWER GILA REGION NM- TULAROSA BASIN/SOUTHERN DESERT NM- INCLUDING THE CITIES OF...ALAMOGORDO...ANTHONY...CANUTILLO... CHAPARRAL...DEMING...EL PASO...FABENS...FORT BLISS...HOLLOMAN AFB... LAS CRUCES...LORDSBURG...MONTANA VISTA...SAN ELIZARIO... SIERRA BLANCA...SILVER CITY...SOCORRO...SUNLAND PARK... TRUTH OR CONSEQUENCES AND UNIVERSITY PARK 108 PM MDT TUE AUG 9 2005 A MOIST AND UNSTABLE AIRMASS COUPLED WITH AN UPPER LEVEL DISTURBANCE MOVING SOUTHWARD OVER OUR AREA...WILL CONTINUE TO PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON INTO THE EARLY EVENING HOURS. THESE STORMS ARE CAPABLE OF PRODUCING SMALL HAIL...DEADLY LIGHTNING...WIND GUSTS TO 45 MPH AND BRIEF HEAVY RAINFALL. LOCALIZED FLOODING ALONG DRAINAGES AND LOW LYING AREAS AND ROADS IS POSSIBLE NEAR THESE STORMS. PERSONS SHOULD AVOID DRAINAGES AND ARROYOS WHEN RAIN IS NEARBY. DRIVERS SHOULD NOT ATTEMPT TO CROSS ANY FLOODED ROADS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. 20 / NOVLAN
Nearby
Flash Flood Warnings in New Mexico, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.